# SDR 9600531211

- Difficulty date: January 11, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N211NW
- Make and model: Doug DC-10-30
- Aircraft serial: 46868
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Apu
- Part number: TSCP7004B
- Condition: Failed
- Location: Tail
- Part time: 54,569 hours
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CLIMB, A STRONG OIL SMELL WAS PRESENT THROUGH OUT THE AIRCRAFT.  FLIGHT CREW FOLLOWED SMOKE REMOVAL PROCEDURES, BUT ODOR COULD NOT BE ISOLATED.  FLIGHT RETURNED TO DEPARTURE AIRPORT LANDING WITHOUT FURTHER INCIDENT.  GROUND PERSONNEL REMOVED AND REPLACED ALL THREE WATER SEPARATOR BAGS AND DETERMINED THAT APU WAS SOURCE OF ODOR.  APU PLACED ON MEL.
